Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 330, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2009, 4:39 PM CDT for Adair County, Cherokee County, Oklahoma. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2009, 4:39 PM CDT (21:39 UTC)
- Expired
- Jun 30, 2009, 5:35 PM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Adair County, OK, Cherokee County, OK
The radar
The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:00 PM CDT | TSTM WND GST 60 | Proctor, OK | PEA SIZE HAIL ALSO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 1:54 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 2161 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 302139 SVRTSA OKC001-021-302245- /O.NEW.KTSA.SV.W.0330.090630T2139Z-090630T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 439 PM CDT TUE JUN 30 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA CENTRAL ADAIR COUNTY IN NORTHEAST OKLAHOMA * UNTIL 545 PM CDT * AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR PROCTOR...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ELDON... PROCTOR AND CHRISTIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. DAMAGING WINDS MAY OCCUR WELL AHEAD OF ANY RAIN OR HAIL. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3603 9459 3583 9474 3599 9497 3611 9484 TIME...MOT...LOC 2139Z 305DEG 20KT 3602 9482 $$
3 follow-up statements
000
WWUS54 KTSA 302152
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT TUE JUN 30 2009
OKC001-021-302245-
/O.CON.KTSA.SV.W.0330.000000T0000Z-090630T2245Z/
ADAIR OK-CHEROKEE OK-
452 PM CDT TUE JUN 30 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN CHEROKEE AND CENTRAL ADAIR COUNTIES...
AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO
70 MPH. THIS STORM WAS LOCATED NEAR PROCTOR...MOVING SOUTHEAST AT 15
MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ELDON...PROCTOR
AND CHRISTIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
DAMAGING WINDS MAY OCCUR WELL AHEAD OF ANY RAIN OR HAIL. DO NOT WAIT
FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3603 9459 3583 9474 3599 9497 3604 9491
3606 9480
TIME...MOT...LOC 2152Z 306DEG 15KT 3600 9479
$$000
WWUS54 KTSA 302203
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT TUE JUN 30 2009
OKC001-021-302245-
/O.CON.KTSA.SV.W.0330.000000T0000Z-090630T2245Z/
ADAIR OK-CHEROKEE OK-
503 PM CDT TUE JUN 30 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN CHEROKEE AND WESTERN ADAIR COUNTIES...
AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CHRISTIE TO PROCTOR TO ELDON...MOVING SOUTHEAST AT 15 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3601 9461 3583 9474 3596 9492 3601 9484
TIME...MOT...LOC 2204Z 306DEG 15KT 3594 9463 3591 9474
3593 9488
$$000
WWUS54 KTSA 302235
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
535 PM CDT TUE JUN 30 2009
OKC001-021-302245-
/O.CAN.KTSA.SV.W.0330.000000T0000Z-090630T2245Z/
ADAIR OK-CHEROKEE OK-
535 PM CDT TUE JUN 30 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEROKEE AND WESTERN
ADAIR COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED INTO SOUTHERN ADAIR COUNTY
AND THE WARNING FOR SOUTHERN ADAIR COUNTY REMAINS IN EFFECT
UNTIL 6 PM.
LAT...LON 3601 9461 3583 9474 3596 9492 3601 9484
TIME...MOT...LOC 2235Z 306DEG 15KT 3586 9450 3583 9461
3585 9475
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:00 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 30, 3:00 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 300 PM CDT TUE JUN 30 2009 .DISCUSSION... THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP THIS AFTERNOON IN THE VICINITY OF AN OUTFLOW BOUNDARY ACROSS WESTERN ARKANSAS AND NEAR A FRONTAL BOUNDARY THAT EXTENDS FROM NEAR SAINT LOUIS SOUTHWESTWARD ACROSS SOUTHEASTERN KANSAS AND INTO CENTRAL OKLAHOMA. ADDITIONAL THUNDERSTORMS ARE EXPECTED IN THE VICINITY OF THESE BOUNDARIES THROUGH THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE WITH STRONG WINDS THE MAIN CONCERN. LOCAL CONVECTIVE TOOLS SUGGEST THAT DOWNBURST WINDS OF AROUND 85 MPH WILL BE POSSIBLE. THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. MORE HOT WEATHER IS ON TAP FOR THE AREA THROUGH THE 4TH OF JULY. HOWEVER...THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL BEGIN TO INCREASE ON FRIDAY AS THE FRONT THAT MOVES THROUGH THE AREA TODAY/TONIGHT MOVES BACK TO THE NORTH. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST INTO EARLY NEXT WEEK AS THE UPPER RIDGE WEAKENS AND ALLOWS SEVERAL SHORTWAVES TO MOVE ACROSS THE REGION. THIS WILL ALSO KEEP TEMPERATURES FROM GETTING TOO OUT OF HAND LATE THIS WEEKEND AND INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 94 70 99 / 20 10 0 10 FSM 69 95 67 98 / 40 10 0 10 MLC 70 97 67 100 / 40 0 10 10 BVO 65 93 62 99 / 10 10 0 10 FYV 62 90 58 92 / 40 10 0 10 BYV 63 88 60 90 / 40 10 0 10 MKO 66 92 65 98 / 40 10 0 10 MIO 63 90 61 96 / 20 10 0 10 F10 68 95 67 99 / 20 10 0 10 HHW 73 98 68 101 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...15 LONG TERM....10
Hazardous weather outlook, Jun 30, 1:02 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 102 PM CDT TUE JUN 30 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 102 PM CDT TUE JUN 30 2009 ...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OF INTERSTATE 44. ONSET...MID AFTERNOON. DANGEROUS HEAT. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A WEAK COLD FRONT EXTENDING FROM MIAMI TO PAWNEE WILL MOVE SLOWLY SOUTH THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FROMT BY MID TO LATE AFTERNOON AND CONTINUE INTO THE EARLY EVENING. SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS TO 75 MILES AN HOUR BEING THE GREATEST THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SOUTHEAST OF INTERSTATE 44 LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY AND THURSDAY...NO HAZARDS. FRIDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN EXTENDED PERIOD OF NORTHWEST FLOW ALOFT WILL BRING INTERVALS OF CONVECTIVE STORM COMPLEXES FROM KANSAS INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY THROUGH MONDAY. IT APPEARS THAT FAR NORTHERN AND NORTHEASTERN AREAS WILL BE MOST VULNERABLE DURING THIS PERIOD. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 30, 2:11 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT TUE JUN 30 2009
ARZ002-302000-
CARROLL AR-
211 PM CDT TUE JUN 30 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN CARROLL
AT 211 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES NORTH OF OAK GROVE...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ALPENA...OAK GROVE...
DENVER...OSAGE...GREEN FOREST...DELMAR...CONNOR...CARROLLTON...
RULE...COIN AND URBANETTE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. STRONG
WINDS WILL LIKELY OCCUR WELL AHEAD OF THE PRECIPITATION. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
LAT...LON 3613 9329 3613 9339 3650 9357 3650 9330
3649 9329 3616 9328
TIME...MOT...LOC 1911Z 312DEG 25KT 3659 9340Special weather statement, Jun 30, 3:50 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT TUE JUN 30 2009
OKZ064>066-302115-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
350 PM CDT TUE JUN 30 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OKMULGEE AND SOUTHERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHERN OKFUSKEE
AT 350 PM CDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF MILFAY TO 7 MILES WEST OF
SLICK TO 4 MILES EAST OF SLICK...MOVING SOUTH AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...MASON...
OKFUSKEE...WELTY...MILFAY AND SLICK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3578 9661 3580 9635 3579 9612 3553 9602
3553 9636 3552 9662
TIME...MOT...LOC 2050Z 357DEG 7KT 3577 9660 3577 9639
3576 9621Special weather statement, Jun 30, 4:15 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT TUE JUN 30 2009
ARZ001-010-302145-
BENTON AR-WASHINGTON AR-
415 PM CDT TUE JUN 30 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN WASHINGTON AND SOUTHWESTERN BENTON
AT 415 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF LAKE FRANCIS...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT GROVE...
HARMON...LAKE FRANCIS...GALLITIN...FAYETTEVILLE...LINCOLN...PRAIRIE
GROVE...FARMINGTON...HOGEYE...CANEHILL...SUMMERS...RHEA...VINEY
GROVE...CINCINNATI...WEDINGTON...SAVOY AND WHEELER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3614 9425 3605 9412 3585 9434 3596 9448
3614 9456 3622 9448
TIME...MOT...LOC 2115Z 309DEG 22KT 3614 9446Special weather statement, Jun 30, 4:28 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT TUE JUN 30 2009
OKZ068-069-302215-
ADAIR OK-CHEROKEE OK-
428 PM CDT TUE JUN 30 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN ADAIR
IN EAST CENTRAL OKLAHOMA
EASTERN CHEROKEE
AT 428 PM CDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES WEST OF SCRAPER TO 5 MILES WEST OF
BALLARD TO WATTS...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...BARON...CHRISTIE...PROCTOR...
WESTVILLE...BALLARD...WATTS...TAHLEQUAH...ELDON AND SCRAPER.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3611 9495 3615 9456 3592 9452 3589 9498
TIME...MOT...LOC 2128Z 351DEG 11KT 3606 9492 3611 9468
3609 9455The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:50 PM CDT | Special Weather Statement | TSA | Okfuskee | 25 min |
| Jun 30, 4:28 PM CDT | Special Weather Statement | TSA | Adair | 47 min |
| Jun 30, 5:10 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 50 min |
| Jun 30, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 36 min |
| Jun 30, 6:01 PM CDT | Special Weather Statement | TSA | Muskogee | 29 min |
| Jun 30, 6:20 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 55 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.